Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 10, NWS Tulsa, OK

December 11, 2010Pawnee County, Oklahoma

NWS Tulsa, OK issued this wind advisory at Dec 11, 2010, 10:58 AM CST for Pawnee County, Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2010, 10:58 AM CST (16:58 UTC)
Expired
Dec 11, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-307 m²/s²
0-3 km storm-relative helicity
-286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WWUS74 KTSA 111658
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CST SAT DEC 11 2010

OKZ054-059-120000-
/O.NEW.KTSA.WI.Y.0010.101211T1700Z-101212T0000Z/
OSAGE-PAWNEE-
1058 AM CST SAT DEC 11 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE AND OSAGE. 

HAZARDOUS WEATHER...
 * A STRONG COLD FRONT HAS MOVED THROUGH OKLAHOMA DURING THE
   MORNING WITH HIGH PRESSURE BUILDING RAPIDLY OVER THE AREA. THIS
   HAS RESULTED IN VERY STRONG SURFACE WINDS THAT WILL BE GUSTY
   DURING THE AFTERNOON. THE WINDS WILL LESSEN THIS EVENING. 

IMPACTS...
 * WIND GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH  OR MORE ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
194 
WWUS74 KTSA 120006
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
606 PM CST SAT DEC 11 2010

OKZ054-059-120115-
/O.EXP.KTSA.WI.Y.0010.000000T0000Z-101212T0000Z/
OSAGE-PAWNEE-
606 PM CST SAT DEC 11 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE AND OSAGE. 

 * ALTHOUGH THE STRONG WINDS HAVE DECREASED SOMEWHAT...GUSTY
   NORTHWEST TO 30 MPH WILL CONTINUE FOR MUCH OF THIS EVENING.


&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 11, 10:23 AM CST, 35 minutes earlier.

Area forecast discussion, Dec 11, 10:23 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1023 AM CST SAT DEC 11 2010

.SHORT TERM...
CLEARING LINE ALMOST TO I-44 AND MOVING SOUTHEAST. SOME
LOW CLOUDS OVER EASTERN  KANSAS APPEAR TO BE HEADED FOR
FAR NORTHEAST OK AND NORTHWEST AR.  WILL THEREFORE KEEP
SKIES PARTLY CLOUDY THOSE AREAS THIS AFTERNOON.  EXPECT
REMAINING LOCATIONS TO GRADUALLY BECOME CLEAR.
COLD ADVECTION  LOOKS  LIKE  IT WILL OVERWHELM SUNSHINE
AND  RESULT IN GENERALLY STEADY OR FALLING TEMPERATURES
DURING THE AFTERNOON.  WILL MAKE SOME MINOR ADJUSTMENTS
TO THE AFTERNOON TEMPS FOR THAT...AND LIKELY REDUCE THE
HIGHS ABOUT A CATEGORY. THIS BASED ON SATELLITE AND NEW
MODEL AND MOS GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  17  33  12 /  10   0   0   0
FSM   58  24  37  15 /  40   0   0   0
MLC   58  22  38  12 /  10   0   0   0
BVO   48  16  32   8 /  10   0   0   0
FYV   51  19  29  10 /  40   0   0   0
BYV   54  17  27   8 /  50   0   0   0
MKO   53  17  33  11 /  20   0   0   0
MIO   48  16  29  10 /  30   0   0   0
F10   54  19  35  11 /  10   0   0   0
HHW   60  26  41  18 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....05
Hazardous weather outlook, Dec 11, 5:09 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 AM CST SAT DEC 11 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST SAT DEC 11 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

WINTER WEATHER.
	WIND CHILL.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A POWERFUL STORM SYSTEM OVER THE UPPER MIDWEST WILL CONTINUE
TO MOVE SLOWLY EAST TODAY AND TONIGHT. NORTHWEST WINDS ON THE
BACKSIDE OF THAT STORM WILL SWEEP ACROSS OUR REGION AND BRING
A SURGE OF VERY COLD AIR. WINDS WILL INCREASE TO 15 TO 20 MILES
AN HOUR EARLY THIS AFTERNOON AND LAST THROUGH THE NIGHT INTO
SUNDAY. WINDS WILL GUST TO NEAR OR BETTER THAN 30 MILES AN HOUR
AT TIMES. THE WIND WILL ELEVATE THE FIRE THREAT AND CAUSE WINDCHILL
VALUES OF ZERO TO 10 LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
MONDAY...DANGEROUS WIND CHILL POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WINDS OF 15 TO 20 AND GUSTS AROUND 30 MILES AN HOUR WILL BE COMMON
SUNDAY. THE WIND COMBINED WITH TEMPERATURES IN THE TEENS FOR
LOCATIONS NORTH OF INTERSTATE 40 WILL PRODUCE WINDCHILL VALUES OF
ZERO TO 10 DEGREES SUNDAY MORNING. THE WIND WILL ALSO CONTINUE
TO ENHANCE THE FIRE THREAT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.